Taiwanese Journal of Mathematics

Multiplicity of Solutions for Quasilinear $p(x)$-Laplacian Equations in $\mathbb{R}^{N}$

Gao Jia and Lu-Qian Guo

Full-text: Open access

Abstract

This paper investigates the multiplicity of solutions for quasilinear elliptic equations with $p(x)$-Laplacian in $\mathbb{R}^{N}$ by using the  nonsmooth critical point theory. We obtain the existence of critical points for nondifferentiable functionals.

Article information

Source
Taiwanese J. Math., Volume 20, Number 1 (2016), 109-128.

Dates
First available in Project Euclid: 1 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1498874424

Digital Object Identifier
doi:10.11650/tjm.20.2016.5423

Mathematical Reviews number (MathSciNet)
MR3462870

Zentralblatt MATH identifier
1357.35143

Subjects
Primary: 35J20: Variational methods for second-order elliptic equations 35J92: Quasilinear elliptic equations with p-Laplacian 58E05: Abstract critical point theory (Morse theory, Ljusternik-Schnirelman (Lyusternik-Shnirel m an) theory, etc.)

Keywords
quasilinear elliptic equations nondifferentiable functional $p(x)$-Laplacian multiple solutions

Citation

Jia, Gao; Guo, Lu-Qian. Multiplicity of Solutions for Quasilinear $p(x)$-Laplacian Equations in $\mathbb{R}^{N}$. Taiwanese J. Math. 20 (2016), no. 1, 109--128. doi:10.11650/tjm.20.2016.5423. https://projecteuclid.org/euclid.twjm/1498874424


Export citation

References

  • C. O. Alves, Existence of solution for a degenerate $p(x)$-Laplacian equation in $\mb{R}^{N}$, J. Math. Anal. Appl. 345 (2008), no. 2, 731–742.
  • C. O. Alves and S. Liu, On superlinear $p(x)$-Laplacian equations in $\mb{R}^{N}$, Nonlinear Anal. 73 (2010), no. 8, 2566–2579.
  • A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Functional Analysis 14 (1973), no. 4, 349–381.
  • S. Antontsev and S. Shmarev, Chapter 1 Elliptic equations with anisotropic nonlinearit and nonstandard growth conditions, in: Handbook of Differential Equations: Stationary Partial Differential Equations, Vol. 3, 2006, 1–100.
  • S. Aouaoui, Multiplicity of solutions for quasilinear elliptic equations in $\mb{R}^{N}$, J. Math. Anal. Appl. 370 (2010), no. 2, 639–648.
  • L. Boccardo, F. Murat and J.-P. Puel, Existence de solutions non bornées pour certaines équations quasi-linéaires, Portugal. Math. 41 (1982), no. 1-4, 507–534.
  • H. Brézis and F. E Browder, Sur une propriété des espaces de Sobolev, C. R. Acad. Sci. Paris Sér. A-B 287 (1978), no. 3, A113–A115.
  • A. Canino, Multiplicity of solutions for quasilinear elliptic equations, Topol. Methods Nonlinear Anal. 6 (1995), no. 2, 357–370.
  • J.-N. Corvellec, M. Degiovanni and M. Marzocchi, Deformation properties for continuous functionals and critical point theory, Topol. Methods Nonlinear Anal. 1 (1993), no. 1, 151–171.
  • M. Degiovanni and M. Marzocchi, A critical point theory for nonsmooth functional, Ann. Mat. Pura Appl. (4) 167 (1994), no. 1, 73–100.
  • L. Diening, Riesz potential and Sobolev embeddings on generalized Lebesgue and Sobolev spaces $L^{p(\cdot)}$ and $W^{k, p(\cdot)}$, Math. Nachr. 268 (2004), 31–43.
  • L. Diening, P. Harjulehto, P. Hästö and M. R\ružička, Lebesgue and Sobolev Spaces with Variable Exponents, Lecture Notes in Mathematics 2017, Springer, Berlin, 2011.
  • D. E. Edmunds and J. Rákosník, Sobolev embeddings with variable exponent II, Math. Nachr. 246-247 (2002), no. 1, 53–67.
  • X. Fan and X. Han, Existence and multiplicity of solutions for $p(x)$-Laplacian equations in $\mb{R}^{N}$, Nonlinear Anal. 59 (2004), no. 1-2, 173–188.
  • X. Fan, J. Shen and D. Zhao, Sobolev embedding theorems for spaces $W^{k, p(x)}(\Omega)$, J. Math. Anal. Appl. 262 (2001), no. 2, 749–760.
  • X. Fan and D. Zhao, On the generalized Orlicz-Sobolev space $W^{k, p(x)}(\Omega)$, J. Gansu Educ. College 12 (1998), no. 1, 1–6.
  • ––––, On the spaces $L^{p(x)}(\Omega)$ and $W^{m, p(x)}(\Omega)$, J. Math. Anal. Appl. 263 (2001), no. 2, 424–446.
  • Y. Fu, Existence of solutions for $p(x)$-Laplacian problem on an unbounded domain, Topol. Methods Nonlinear Anal. 30 (2007), no. 2, 235–249.
  • O. Kováčik and J. Rákosník, On spaces $L^{p(x)}$ and $W^{k, p(x)}$, Czechoslovak Math. J. 41 (1991), no. 4, 592–618.
  • J. Musielak, Orlicz Spaces and Modular Spaces, Lecture Notes in Mathematics 1034, Springer-Verlag, Berlin, 1983.
  • P. H. Rabinowitz, Minimax Methods in Critical Point Theory with Application to Differential Equations, CBMS Regional Conference Series in Mathematics 65, Amer. Math. Soc., Providence, RI, 1986.